Doctor insights on:
Serotonin Syndrome Vs Panic Attack
Can taking wellbutrin (bupropion) and Zoloft and smoking cannabis cause serotonin syndrome? I've had a few panic attacks that I am worried may actually be ss
Complex as can be grouped with neuroleptic malignant syndrome. Characterized by hyperthermia, muscle rigidity, altered mental status, usually associated with medicines that block or deplete dopamine, such as most anti-psychotics, and ssri antidepressants. May be precipitated by fever, infection, high environmental temperatures. Can be life ...Read more
Is it possible to get serotonin syndrome from Adderall and effexor (venlafaxine)? Would it look like a panic attack?
Serotonergic: syndrome usually presents with elevated heart rate, stiff muscles and elevated temperature. You usually don't see the latter two things with panic attacks in isolation. And yes its possible to get either or both of these problems with this combination of meds depending on the dose. Avoid triptans Reglan, St Johns Wort, Buspar, (buspirone) Yohimbe, Nutmeg, lithium, Tramadol, Lortab, MAOI's while on this combo ...Read more
Take 20mg of Celexa a day and 20mg Valium for panic disorder. Doctor added 15mg Remeron (mirtazapine). Can Remeron (mirtazapine) with Celexa cause Serotonin Syndrome?
Yes-watch carefully!: If you have any of these: confusion, hallucination, seizure, extreme changes in blood pressure, increased heart rate, fever, excessive sweating, shivering or shaking, blurred vision, muscle spasm or stiffness, tremor, incoordination, stomach cramp, nausea, vomiting, or diarrhea - call provider ASAP and even consider ER. It can be life-threatening. Before starting, talk about it. Talk Tx can help! ...Read more
What are possible causes of panic attacks that come out of nowhere? As in, not doing anything in particular.. possible neuro imbalances? Serotonin?
Is serotonin syndrome temporary like a heart attack or permanent like a disorder or is it like seizure? With do u need emergency ?
Serotonin syndrome: It is a medical emergency requiring a trip to the er and possibly to intensive care. Most people recover. Some die from it if they are not treated soon enough.It is not like a seizure disorder. It is only a recurrent condition if you expose yourself a second time to the drug or drugs that caused it, and I do not know why you would do that. ...Read moreSee 1 more doctor answer
SEROTONIN SYNDROME: Serotonin syndrome happens when medications like ssri like zoloft (sertraline) , Celexa are taken along with medications like tramadol. The excess serotonin activity produces a spectrum of specific symptoms including cognitive, autonomic, and somatic effects. The symptoms may range from barely perceptible to fatal. ...Read more
Serotonin syndrome: Symptoms occur within minutes to hours, and may include: Agitation or restlessness Diarrhea Fast heartbeat and high blood pressure Hallucinations Increased body temperature Loss of coordination Nausea Overactive reflexes Rapid changes in blood pressure Vomiting Get to the hospital please if you're at risk. Ref: https://www.nlm.nih.gov/medlineplus/ency/article/007272.htm ...Read moreSee 1 more doctor answer
RVCS: If the question is can stroke happen as a result of serotonin syndrome, then the answer is: rarely. Serotonin syndrome at times can cause stroke-like symptoms because of blood vessels in the brain temporarily narrowing. It is called reversible cerebral vasoconstriction syndrome. It can be a serious condition, though it often reverses itself. ...Read more
Is it possible to get serotonin syndrome from taking 400mg of Sam-e by itself, or is it fairly safe?
Probably OK: The Mayo Clinic suggests that higher doses of SAMe can be used (http://www.mayoclinic.org/drugs-supplements/same/dosing/hrb-20059935), but each person is an individual; also, it is important not to be taking other agents that could precipitate serotonin syndrome at the same time. ...Read more
See below: In a newborn, the only possibility is medicines in the mother at high doses prior just prior to birth. Antidepressants, pain relievers like demerol, (meperidine hydrochloride) ultram, flexeril, saint john's wort, medicines for migraines like "triptans", or street drugs like ecstasy, Cocaine and amphetamines can all cause the syndrome. So if the mom was on any of these prior to birth, the syndrome could occur. ...Read moreSee 1 more doctor answer
You submitted this: on Health Tap's health/ medication education site. Doctors volunteer their time to provide health education. We can not give you a detoxification referral. I included a reference by Mayo Clinic on Serotonin Syndrome. REF: http://www.mayoclinic.org/diseases-conditions/serotonin-syndrome/home/ovc-20305669 ...Read more
Combo or high dose: Serotonin syndrome is too much serotonin in the brain. If you have tolerated zoloft (sertraline) for a long time, than your chances of developing the syndrome are low, unless your dose was increased or another med added. Other psychotropics, pain meds (e.g. Ultram), migraine meds (triptans), HIV meds, stimulants & hallucinogens w/ zoloft (sertraline) can raise the risk. Inform your doctor of all the meds you're taking. ...Read more
Unlikely: Serotonin syndrome is very rare already. At this dose, it is unlikely. However, it is possible. It also depends on what else you are taking; if you are taking migraine medications, other psychiatric medications, or pain medications (like tramadol), you are more likely to get it. If you think you have it, stop the zoloft (sertraline) and ask the doctor who prescribed it. ...Read more
No: L-theanine raise dopamine and gaba in the brain not serotonin. Taking Zoloft and Lexapro (escitalopram) together can cause serotonin syndrome. I see you are taking Zoloft and Lexapro (escitalopram) together. Consult to your prescriber if you are taking these two medications i mean Zoloft and Lexapro (escitalopram) together. ...Read more
Panic is a psychological and somatic state of anxiety usually involving extreme fear, characterized by symptoms such as shortness of breath, rapid pounding heartbeat, sometimes dizziness or light-headedness, tunnel vision, a sense of unreality, and a feeling of needing to escape from ...Read more
- Talk to a doctor online
- Serotonin syndrome vs carcinoid syndrome
- Anxiety vs panic attacks
- Asthma vs panic attack
- Panic attack vs heart attack symptoms
- Klonopin vs xanax for panic attacks
- Panic attack symptoms vs stroke
- Panic attack vs heart problems
- Night terror vs panic attack
- Heart attack vs panic attack